Alert archive / New Jersey / Coastal Flood Advisories in 2012

Coastal Flood Advisory 24, NWS Philadelphia/Mount Holly

November 15, 20127 counties in New Jersey; Kent County, Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this coastal flood advisory at Nov 15, 2012, 1:43 AM EST for 7 counties in New Jersey; Kent County, Sussex County, Delaware. It took effect at Nov 15, 2012, 6:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2012, 1:43 AM EST (06:43 UTC)
In effect from
Nov 15, 2012, 6:00 AM EST
Expired
Nov 15, 2012, 10:55 AM EST
In force
5 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Cumberland County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 52 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 6.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WHUS41 KPHI 150643
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
143 AM EST THU NOV 15 2012

DEZ002>004-NJZ012>014-020>024-026-027-151445-
/O.NEW.KPHI.CF.Y.0024.121115T1100Z-121115T1600Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
143 AM EST THU NOV 15 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 11 AM EST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 11 AM EST THIS
MORNING.

* LOCATION...COASTAL AREAS OF NEW JERSEY AND DELAWARE...AND ALONG
  THE LOWER DELAWARE BAY.

* COASTAL FLOODING...MINOR TIDAL FLOODING IS EXPECTED AROUND THE
  TIME OF HIGH TIDE THIS MORNING.

* TIMING...HIGH TIDE ON THE NEW JERSEY AND DELAWARE OCEANFRONT
  OCCURS BETWEEN 700 AM AND 930 AM. HIGH TIDE OCCURS ON THE BAY
  BAYS...RARITAN BAY AND THE LOWER DELAWARE BAY LATER THAN THE
  HIGH TIDE ON THE OCEAN FRONT.

* SEAS...3 TO 6 FEET ON THE OCEAN. WAVES 2 TO 4 FEET ON THE LOWER
  DELAWARE BAY.

* IMPACTS...LOCALIZED ROADWAY FLOODING IS ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$
3 follow-up statements
633 
WHUS41 KPHI 150646
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
146 AM EST THU NOV 15 2012

NJZ025-151500-
/O.EXA.KPHI.CF.Y.0024.121115T1100Z-121115T1600Z/
COASTAL ATLANTIC-
146 AM EST THU NOV 15 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 11 AM EST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 11 AM EST THIS
MORNING.

* LOCATION...COASTAL AREAS OF NEW JERSEY AND DELAWARE...AND 
  ALONG THE LOWER DELAWARE BAY.

* COASTAL FLOODING...MINOR TIDAL FLOODING IS EXPECTED AROUND THE 
  TIME OF HIGH TIDE THIS MORNING.

* TIMING...HIGH TIDE ON THE NEW JERSEY AND DELAWARE OCEANFRONT 
  OCCURS BETWEEN 700 AM AND 930 AM. HIGH TIDE OCCURS ON THE BAY 
  BAYS...RARITAN BAY AND THE LOWER DELAWARE BAY LATER THAN THE 
  HIGH TIDE ON THE OCEAN FRONT.

* SEAS...3 TO 6 FEET ON THE OCEAN. WAVES 2 TO 4 FEET ON THE 
  LOWER DELAWARE BAY.

* IMPACTS...LOCALIZED ROADWAY FLOODING IS ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$

DEZ002>004-NJZ012>014-020>024-026-027-151500-
/O.CON.KPHI.CF.Y.0024.121115T1100Z-121115T1600Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
146 AM EST THU NOV 15 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM
EST THIS MORNING...

* LOCATION...COASTAL AREAS OF NEW JERSEY AND DELAWARE...AND 
  ALONG THE LOWER DELAWARE BAY.

* COASTAL FLOODING...MINOR TIDAL FLOODING IS EXPECTED AROUND THE 
  TIME OF HIGH TIDE THIS MORNING.

* TIMING...HIGH TIDE ON THE NEW JERSEY AND DELAWARE OCEANFRONT 
  OCCURS BETWEEN 700 AM AND 930 AM. HIGH TIDE OCCURS ON THE BAY 
  BAYS...RARITAN BAY AND THE LOWER DELAWARE BAY LATER THAN THE 
  HIGH TIDE ON THE OCEAN FRONT.

* SEAS...3 TO 6 FEET ON THE OCEAN. WAVES 2 TO 4 FEET ON THE 
  LOWER DELAWARE BAY.

* IMPACTS...LOCALIZED ROADWAY FLOODING IS ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$
373 
WHUS41 KPHI 150747
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
247 AM EST THU NOV 15 2012

DEZ002>004-NJZ012>014-020>027-151600-
/O.CON.KPHI.CF.Y.0024.121115T1100Z-121115T1600Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
247 AM EST THU NOV 15 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM
EST THIS MORNING...

* LOCATION...COASTAL AREAS OF NEW JERSEY AND DELAWARE...AND 
  ALONG THE LOWER DELAWARE BAY.

* COASTAL FLOODING...MINOR TIDAL FLOODING IS EXPECTED AROUND THE 
  TIME OF HIGH TIDE THIS MORNING.

* TIMING...HIGH TIDE ON THE NEW JERSEY AND DELAWARE OCEANFRONT 
  OCCURS BETWEEN 700 AM AND 930 AM. HIGH TIDE OCCURS ON THE BAY 
  BAYS...RARITAN BAY AND THE LOWER DELAWARE BAY LATER THAN THE 
  HIGH TIDE ON THE OCEAN FRONT.

* SEAS...3 TO 6 FEET ON THE OCEAN. WAVES 2 TO 4 FEET ON THE 
  LOWER DELAWARE BAY.

* IMPACTS...LOCALIZED ROADWAY FLOODING IS ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$
079 
WHUS41 KPHI 151555
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1055 AM EST THU NOV 15 2012

DEZ002>004-NJZ012>014-020>027-151700-
/O.CAN.KPHI.CF.Y.0024.000000T0000Z-121115T1600Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1055 AM EST THU NOV 15 2012

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
COASTAL FLOOD ADVISORY.

THE HIGH TIDE CYCLE HAS PASSED ALONG THE OCEAN FRONT AND MUCH OF
LOWER DELAWARE BAY. WATER LEVELS ACROSS THE LOWER DELAWARE BAY
WILL FALL THROUGH THE AFTERNOON. MINOR TIDAL FLOODING OCCURRED
WITH THE MOST RECENT HIGH TIDE. 

$$

What forecasters said that day

The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Nov 15, 12:19 AM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Nov 15, 12:19 AM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1219 AM EST THU NOV 15 2012

.SYNOPSIS...
HIGH PRESSURE ACROSS SOUTHEASTERN CANADA AND NORTHERN NEW ENGLAND
WILL TEND TO HOLD GROUND THROUGH SATURDAY, BEFORE GRADUALLY SHIFTING
MORE INTO THE CANADIAN MARITIMES SUNDAY AND EARLY NEXT WEEK.
MEANWHILE, AN AREA OF LOW PRESSURE DEVELOPING OFF THE COAST OF THE
SOUTHEASTERN UNITED STATES OVER THE WEEKEND, WILL TRACK
NORTHEASTWARD THROUGH WEDNESDAY. AS OF NOW, THE CENTER OF THE STORM
IS FORECAST TO STAY WELL EAST OF THE MID ATLANTIC COAST, HOWEVER
THERE COULD BE SOME IMPACTS MAINLY FROM THE COAST AND OFFSHORE.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MAINLY HIGH CLOUDINESS ACROSS THE AREA EARLY THIS MORNING OUT
AHEAD OF A SHORT WAVE OVER THE TENNESSEE VALLEY. THERE IS AN AREA
OF LOWER CLOUDS ACROSS DELAWARE AND EASTERN NEW JERSEY. THE CLOUDS
ARE A RESULT OF MOISTURE SPREADING OUT UNDER AN INVERSION
(DEPICTED WELL BY THE 0000 UTC KWAL SOUNDING). THE LOW CLOUD IMAGE
IS BECOMING OBSCURED BY THE HIGHER CLOUDS ABOVE IT...BUT SURFACE
OBSERVATIONS INDICATE LOWER CLOUDS ACROSS THE DELMARVA.

IT WOULD APPEAR AS THOUGH THESE CLOUDS WILL REMAIN TRAPPED UNDER
THE INVERSION FOR MOST OF THE NIGHT...SO THE SKY COVER WAS
INCREASED HERE. ELSEWHERE...MAINLY JUST HIGH CLOUDINESS IS
EXPECTED. TEMPERATURES ARE RELATIVELY UNIFORM BECAUSE OF THE
HIGHER CLOUD COVER...AND LOWS APPEAR TO BE IN LINE WITH TRENDS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THIS EVENING/...
FAIR WEATHER IS EXPECTED TO CONTINUE THURSDAY. THE HIGH PRESSURE
SYSTEM WILL STILL BE WELL NORTH OF THE AREA. A SYNOPTIC NE FLOW WILL
CONTINUE ACROSS THE AREA. A SHORT WAVE WELL TO THE SOUTH WILL SEND
SOME UPPER MOISTURE ACROSS THE AREA...SO SKIES WILL BE PARTLY SUNNY
FOR MUCH OF THE DAY. TEMPERATURES WILL NOT BE MUCH DIFFERENT THAN
TODAY...WITH MOSTLY MID OR UPPER 40S NORTH/WEST AND UPPER 40S TO LOW
50S SOUTH/EAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE UPPER AIR PATTERN WILL BE UNDERGOING AMPLIFICATION AS WE GO
THROUGH THIS TIME FRAME. THIS IS MAINLY TIED TO A BROAD TROUGH
BECOMING CLOSED OFF AS SHORT WAVE ENERGY DIVES INTO THE SOUTHEASTERN
U.S. OVER THE WEEKEND. FOR OUR SENSIBLE WEATHER, IT LOOKS TO COME
DOWN TO A BATTLE BETWEEN A PERSISTENT STRONG SURFACE HIGH TO OUR
NORTH-NORTHEAST AND THE AFOREMENTIONED ENERGY IN THE SOUTH LEADING
TO CYCLOGENESIS. THERE SEEMS TO BE A BUILDING CONSENSUS THAT THE
SURFACE LOW, WHILE IT DEVELOPS NEAR THE SOUTHEAST U.S. COAST, THE
UPPER-LEVEL PATTERN FAVORS A DEEPENING LOW FARTHER OFF THE COAST AS
IT TRACKS NORTHEASTWARD. THIS WOULD TEND TO KEEP MOST OF THE IMPACTS
EAST OF OUR AREA. HOWEVER, THE COMBINATION OF A STRONG HIGH TO THE
NORTH AND LOW PRESSURE TO OUR SOUTH AND EAST WOULD SET UP A
PROLONGED PERIOD OF NORTHEASTERLY LOW-LEVEL FLOW ACROSS OUR AREA.
THIS WOULD LEAD TO SOME IMPACTS PARTICULARLY FOR OUR COASTAL LOCALES
AND THE MARINE. WE GENERALLY USED A MODEL BLEND THURSDAY NIGHT
THROUGH SATURDAY, THEN HPC/CONTINUITY THEREAFTER. HPC FAVORED A BLEND
OF THE UKMET/ECMWF THROUGH SUNDAY THEN AN INCREASING INCORPORATION
OF THE ECMWF ENSEMBLE MEAN FROM MONDAY ONWARD.

FOR THURSDAY NIGHT AND FRIDAY, A WELL DEVELOPED BAROCLINIC ZONE IS
FORECAST TO BE OFF THE EAST COAST. THIS BOUNDARY SHOULD REMAIN
ACTIVE AS SHORT WAVES ACTS UPON THE THERMAL GRADIENT. MEANWHILE, A
STRONG AREA OF HIGH PRESSURE INITIALLY OVER THE GREAT LAKES MIGRATES
TO SOUTHEASTERN CANADA FRIDAY. THIS WILL MAINTAIN A NORTHEASTERLY
FLOW ACROSS OUR AREA, ALTHOUGH THE GRADIENT DOES NOT LOOK ALL THAT
TIGHT. A WEAKENING SHORT WAVE TROUGH IS FORECAST TO SLIDE ACROSS THE
AREA THURSDAY NIGHT AND FRIDAY MORNING, HOWEVER THE AIRMASS LOOKS
DRY ENOUGH ALONG WITH WANING LIFT. AS A RESULT, WE WILL MAINTAIN A
DRY FORECAST. OTHER THAN SOME INCREASE IN MAINLY HIGH CLOUDS, A
FAIRLY TRANQUIL TIME FRAME IS ANTICIPATED.

SATURDAY AND SUNDAY, THE LARGE SCALE FLOW IS FORECAST TO LEAD TO A
CLOSED LOW IN THE VICINITY OF THE SOUTHEAST U.S. THIS FEATURE MAY
END UP BEING A SLOW MOVER AS IT GETS NEARLY TRAPPED DUE TO
RIDGING/SURFACE HIGH PRESSURE FARTHER TO THE NORTH. THE WEEKEND IS
EXPECTED TO START OUT TRANQUIL, ALTHOUGH CLOUDS WILL INCREASE SOME
ESPECIALLY LATER SATURDAY INTO SUNDAY AS THE ONSHORE FLOW HELPS TO
INCREASE THE MOISTURE SOME. THERE MAY BE A SHARPENING GRADIENT IN
ANY DEVELOPING LOWER CLOUD COVER DEPENDING ON HOW MUCH INFLUENCE THE
SURFACE HIGH TO OUR NORTH HAS AND THE RESULTING DRIER AIR. THE
CYCLOGENESIS NEAR THE SOUTHEASTERN U.S. COAST LOOKS FAR ENOUGH SOUTH
TO KEEP ANY PRECIPITATION TO OUR SOUTH FOR AWHILE. GIVEN THE STRONG
SURFACE HIGH TO OUR NORTH AND NORTHEAST, SOME INCREASE IN MOISTURE
SHOULD TAKE PLACE ESPECIALLY ACROSS THE DELMARVA REGION. THIS COULD
RESULT IN A LITTLE LIGHT RAIN DEVELOPING AS THE MOISTURE ADVECTION
GETS SQUEEZED WITH A NORTHWARD EXTENT. AS A RESULT, WE SLOWED DOWN
THE ARRIVAL OF THE MENTIONABLE POPS WITH A FOCUS MORE ON SUNDAY
AFTERNOON AND NIGHT ESPECIALLY ALONG AND EAST OF INTERSTATE 95. OUR
POPS ARE NO HIGHER THAN LOW CHC.

WHILE OUR MAIN SENSIBLE WEATHER ESPECIALLY ON SUNDAY WILL DEPEND ON
THE EVOLUTION OF THE STORM WELL TO OUR SOUTH, WE HAVE GREATER
CONFIDENCE WITH THE ONSHORE WIND COMPONENT. THE PRESSURE GRADIENT IS
FORECAST TO TIGHTEN UP AS WE GO THROUGH SUNDAY ESPECIALLY, THEREFORE
WE LEANED TOWARD BREEZY/WINDY CONDITIONS DEVELOPING SUNDAY CLOSER TO
THE COAST. THE FORECAST SOUNDINGS ESPECIALLY ACROSS THE SOUTHEAST
SHOW SOME MOISTENING IN THE LOWER LEVELS BENEATH AN INVERSION.
THIS MAY RESULT IN SOME DRIZZLE WITH TIME.

MONDAY AND TUESDAY, OUR SENSIBLE WEATHER WILL ULTIMATELY DEPEND ON
THE TRACK OF THE WESTERN ATLANTIC STORM. GIVEN THE CLOSED OFF MID
LEVEL FEATURE AND DOWNSTREAM RIDGING, THE SYSTEM SHOULD BE A SLOW
MOVER. IT APPEARS THAT THE OVERALL ORIENTATION OF THE UPPER-LEVEL
FLOW FAVORS A FARTHER OFFSHORE TRACK OF THE SURFACE LOW AS IT MOVES
BY OUR LATITUDE. HOWEVER GIVEN THE PERSISTENT HIGH TO ITS NORTH, WE
DID NOT WANT TO THROTTLE BACK ON THE POPS AT THIS POINT. WE LEANED
TOWARD HPC GUIDANCE/CONTINUITY WHICH KEEPS THE SURFACE LOW FAR TO
OUR EAST DURING THIS TIME FRAME. EITHER WAY, A PROLONGED PERIOD OF
NORTHEAST TO NORTH FLOW LOOKS TO RESULT WITH LINGERING STRONG HIGH
PRESSURE ACROSS NEW ENGLAND AND THE CANADIAN MARITIMES. THIS WOULD
FOCUS ANY AFFECTS ON THE COASTAL AND MARINE AREAS WITH GUSTY WINDS
AND POSSIBLE BEACH EROSION AS BUILDING WAVES GET PUSHED TOWARD THE
COAST /SEE TIDE SECTION BELOW/. WE THEREFORE CONTINUED TO INDICATE
GUSTY WINDS MOSTLY ACROSS THE EASTERN PART OF THE CWA DURING THIS
TIME FRAME.

REGARDING PRECIPITATION, A TOUGHER CALL ON THE WRAP
AROUND/DEFORMATION AREA AS THIS WILL DEPEND ON THE TRACK OF THE MID
LEVEL LOW AND PROXIMITY OF THE SURFACE LOW. THE ECMWF HAS SLOWED
WITH ANY PRECIPITATION BACKING INTO PARTS OF AREA NOT UNTIL MONDAY.
EVEN THIS MODEL HAS BEEN TRENDING FARTHER EAST, WITH LESS WRAP
AROUND INTO OUR AREA. ATTM, WE CARRIED LOW POPS WITH THE HIGHEST
VALUES ACROSS THE EASTERN PART OF THE CWA, THEN TAPERED THEM DOWN
FROM WEST TO EAST TUESDAY.

FOR WEDNESDAY, A CLOSED LOW SHOULD BE GENERALLY OFF THE MID ATLANTIC
COAST. THIS WILL TAKE THE WESTERN ATLANTIC STORM NORTHEASTWARD AND
FARTHER AWAY FROM OUR AREA. THE GUIDANCE SHOWING ADDITIONAL ENERGY
DIVING DOWN THE WESTERN SIDE OF THE UPPER-LEVEL TROUGH, WHICH SHOULD
HELP TO STRENGTHENING THE OFFSHORE SYSTEM. WHILE THERE IS THE CHC
THAT SOME MOISTURE GETS PULLED TOWARD THE COAST AS THIS EVOLVES, THE
ORIENTATION OF THE TROUGH LOOKS TO FAVOR THE MOISTURE OFFSHORE
CLOSER TO A LINGERING BAROCLINIC ZONE. FOR NOW, WE WENT WITH LOW CHC
POPS OVER THE COASTAL WATERS WITH SOME BORDERING SLIGHT CHC VALUES.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS CONTINUE EARLY THIS MORNING. THE ONE AREA OF CONCERN
EARLY THIS MORNING LIES ACROSS DELAWARE AND THE EASTERN HALF OF NEW
JERSEY. MOISTURE TRAPPED UNDER THE INVERSION IS MANIFESTING ITSELF
AS VFR CEILINGS AT KMIV AND KRDG. THE GEOCAT IFR PROBABILITY PRODUCT
IS SHOWING SOME IFR POTENTIAL ACROSS EAST CENTRAL NEW JERSEY...BUT
BASED ON TEMPERATURES...THE LOWER CLOUD DECK SHOULD ONLY BE MVFR.

IF FACT...THE MVFR CONDITIONS ARE POSSIBLE AT BOTH KACY AND KMIV
THROUGH ABOUT 1500 UTC OR SO. ELSEWHERE...IT APPEARS AS THOUGH THE
CEILINGS SHOULD REMAIN ABOVE 4000 FEET THROUGH 1500 UTC...WITH JUST
HIGH CLOUDINESS THEREAFTER. NORTHEAST WINDS SHOULD AVERAGE BETWEEN 6
AND 10 KNOTS TODAY...WITH THE HIGHEST WINDS NEAR KACY.

FOR TONIGHT...VFR CONDITIONS ARE EXPECTED. MODEL SOUNDINGS SUGGEST
THAT THE MVFR CLOUDINESS COULD REDEVELOP NEAR KACY AFTER 0000
UTC...AND LAST MUCH OF THE NIGHT. FOR NOW...WE WILL ESCHEW THIS
OPTION AND KEEP CONDITIONS VFR EVERYWHERE. NORTHEAST WINDS SHOULD
REMAIN LESS THAN 6 KNOTS OVERNIGHT.

OUTLOOK...
FRIDAY AND SATURDAY...VFR. NORTHEAST WINDS AROUND 10 KNOTS.

SUNDAY AND MONDAY...VFR TO START, THEN MVFR POSSIBLE ESPECIALLY FROM
SUNDAY AFTERNOON ON FROM THE KPHL METRO SOUTH AND EAST. SOME LIGHT
RAIN OR DRIZZLE MAY DEVELOP LATER SUNDAY AND CONTINUE MONDAY,
HOWEVER THIS IS LOWER CONFIDENCE DUE TO A WESTERN ATLANTIC STORM. IT
IS POSSIBLE MVFR COULD REACH AS FAR AS KRDG AND KABE LATE SUNDAY AND
MONDAY. NORTHEAST WINDS GENERALLY 10-20 KNOTS, HOWEVER THESE COULD
BE STRONGER/GUSTY ESPECIALLY CLOSER TO THE COAST.

&&

.MARINE...
LARGE HIGH PRESSURE ACROSS EASTERN CANADA AND LOW PRESSURE EAST OF
70W WILL KEEP A NORTH TO NORTHEAST FLOW ACROSS THE WATERS TONIGHT
AND THURSDAY. THE SUSTAINED SPEEDS WILL BE MOSTLY AROUND 10 TO 15
KTS ON THE OCEAN WITH GUSTS TO 25 KTS AT TIMES. THE GRADIENT DOES
DECREASE SOMEWHAT TONIGHT...BUT THE SEAS SHOULD REMAIN UP OVER 5FT
MOSTLY. THE SCA FLAG FOR THE OCEAN WILL REMAIN UP AS IS. ON DEL
BAY...WINDS ARE SOMEWHAT LIGHTER AND SEAS CHOPPY BU UNDER SCA
CRITERIA. A FEW 5FT SEAS ARE PROBABLY OCCURRING AT THE MOUTH OF DEL
BAY. WE WILL PASS ON ANY SCA FOR THE LOWER BAY ATTM. THE UPCOMING
FCSTS CAN DETERMINE IF THE SCA FLAG WILL COME DOWN SOONER THAN 6PM
THU. FAIR WEATHER EXPECTED TONIGHT AND THU ON THE WATERS.

OUTLOOK...
A WEAKEN SHORT WAVE TROUGH SLIDES ACROSS THURSDAY NIGHT INTO FRIDAY,
HOWEVER THIS IS NOT ANTICIPATED TO AFFECT OUR SENSIBLE WEATHER. THE
MAIN SETUP IS STRONG HIGH PRESSURE TO OUR NORTH THAT WILL WORK WITH
DEVELOPING LOW PRESSURE TO OUR SOUTH. THE OVERALL GUIDANCE
POINTING TO THIS STORM TRACKING WELL EAST OF OUR AREA THROUGH
EARLY NEXT WEEK. HOWEVER, THE COMBINATION OF THIS NORTHEASTWARD
TRACKING STORM AND HIGH PRESSURE TO ITS NORTH WILL TIGHTEN UP THE
PRESSURE GRADIENT. THIS LOOKS TO OCCUR SUNDAY AND ESPECIALLY
EARLY NEXT WEEK. A NORTHEAST TO NORTH FLOW FOR A PROLONGED PERIOD
OF TIME WILL RESULT IN BUILDING SEAS.

PRIOR TO THIS HOWEVER, THE SEAS MAY COME DOWN SOME THURSDAY NIGHT
INTO FRIDAY AS HIGH PRESSURE PUSHES SOUTHWARD AND WINDS REMAIN UNDER
ADVISORY LEVELS. THE SEAS ESPECIALLY UP NORTH MAY THEREFORE BE UNDER
5 FEET FOR A TIME, THEREFORE WE DID NOT EXTEND THE SMALL CRAFT
ADVISORY ATTM. THIS MORE RELAXED PRESSURE GRADIENT MAY LAST FRIDAY
AND SATURDAY AS WELL, ALTHOUGH A NORTHEASTERLY FLOW WILL CONTINUE.
AS A RESULT WE SHOULD SEE A BUILDING OF THE SEAS WITH TIME, AND A
HEADLINE MAY BE NEEDED MAINLY FOR THE OCEAN ZONES.

THE PRESSURE GRADIENT IS FORECAST TO TIGHTEN ESPECIALLY SUNDAY AND
MONDAY. THIS WILL RESULT IN AN UPTICK IN THE WINDS ESPECIALLY ACROSS
THE CENTRAL AND SOUTHERN ZONES. THERE IS SOME LOWER CONFIDENCE IN
THE STRENGTH OF THE SURFACE WINDS AS THE GFS IS STRONGER WHILE THE
ECMWF KEEPS THE STRONGER WINDS SOUTH AND EAST OF OUR AREA. GIVEN THE
FETCH AND TIGHTER PRESSURE GRADIENT, WINDS SHOULD REACH ADVISORY
LEVELS SUNDAY AND MONDAY. THE GFS 925 MB WINDS INDICATE LOW-END
GALES MAY BE POSSIBLE SUNDAY INTO MONDAY. EITHER WAY, THE SEAS ARE
EXPECTED TO BUILD INTO THE 7 TO 10 FOOT RANGE FROM SATURDAY NIGHT
INTO MONDAY.

&&

.TIDES/COASTAL FLOODING...
THE NORTHEAST FLOW ON THE OCEAN AND THE TIMING OF THE RECENT NEW
MOON WILL CRETE HIGHER THAN NORMAL TIDES ON THE OCEAN. SOME OF
THE GUIDANCE INDICATES THAT WATER LEVELS WILL BE NEAR MINOR TIDAL
FLOODING LEVELS THURSDAY MORNING ON THE OCEAN AND LOWER DEL BAY.
THE DBOFS HAS LEVELS LOWER THAN THE EXTRA-TROPICAL STORM SURGE
SITE. WE WILL CONTINUE TO MONITOR THE LEVELS TONIGHT.

A PERSISTENT NORTHEAST TO NORTH WIND INTO NEXT WEEK, COURTESY OF LOW
PRESSURE TRACKING SOUTH AND EAST OF OUR AREA AND STRONG HIGH
PRESSURE TO THE NORTH, WILL HELP TO KEEP THE TIDAL DEPARTURES
ELEVATED. WE ARE PASSED THE NEW MOON NOW, THEREFORE AFTER THE
EARLIER THURSDAY HIGH TIDE, THE ASTRONOMICAL VALUES ARE LOWERING.
GIVEN THIS AND DESPITE A NORTHEASTERLY FLOW, AVAILABLE GUIDANCE
SUGGESTS THAT ALL TIDE LOCATIONS GENERALLY REMAIN BELOW MINOR
TIDAL FLOODING CRITERIA FRIDAY INTO SATURDAY. BEYOND THIS, THE
TIDES WILL DEPEND ON THE TRACK AND STRENGTH OF THE WESTERN
ATLANTIC STORM. THIS STORM APPEARS TO BE TRACKING FARTHER
EASTWARD, HOWEVER BUILDING SEAS TOWARD THE COAST COULD ADD TO THE
TIDAL DEPARTURES DESPITE LOWERING ASTRONOMICAL VALUES. A MENTION
CONTINUES IN THE HAZARDOUS WEATHER OUTLOOK /HWO/.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR
     ANZ450>455.

&&

SYNOPSIS...GORSE
NEAR TERM...NIERENBERG/O'HARA
SHORT TERM...HAYES
LONG TERM...GORSE
AVIATION...GORSE/HAYES
MARINE...GORSE/O'HARA
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Nov 14, 3:31 PM EST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EST WED NOV 14 2012

DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055-
060>062-067>071-152045-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-
MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
331 PM EST WED NOV 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-152045-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
331 PM EST WED NOV 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MINOR TIDAL FLOODING IS POSSIBLE DURING THE HIGH TIDE CYCLE THURSDAY
MORNING, AND AGAIN DURING THE FRIDAY AND SATURDAY HIGH TIDE CYCLES.

LOW PRESSURE DEVELOPING IN THE WESTERN ATLANTIC COULD POSE THE
POTENTIAL FOR SOME TIDAL FLOODING SUNDAY AND EARLY NEXT
WEEK, HOWEVER IT IS TOO EARLY FOR MUCH IN THE WAY OF DETAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-152045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
331 PM EST WED NOV 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Coastal Flood Advisories in New Jersey, 2012Coastal Flood Advisories in Delaware, 2012Every coastal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.